Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 124, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 24, 2016, 10:48 PM CDT for McLean County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2016, 10:48 PM CDT (03:48 UTC)
- Expired
- Jul 24, 2016, 11:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County McLean County, IL
The radar
The Lincoln radar (KILX), 44 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4298 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564
WUUS53 KILX 250348
SVRILX
ILC113-250430-
/O.NEW.KILX.SV.W.0124.160725T0348Z-160725T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1048 PM CDT SUN JUL 24 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
* UNTIL 1130 PM CDT
* AT 1047 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
DANVERS...OR 11 MILES SOUTH OF EUREKA...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...NORMAL...DANVERS...STANFORD...CARLOCK AND SHIRLEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 39 MILE MARKER 0 AND NEAR MILE MARKER 3.
INTERSTATE 55 BETWEEN MILE MARKERS 150 AND 164.
INTERSTATE 74 BETWEEN MILE MARKERS 119 AND 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4058 8900 4037 8903 4036 8926 4054 8927
4060 8927 4060 8913
TIME...MOT...LOC 0347Z 314DEG 13KT 4056 8925
HAIL...<.75IN
WIND...60MPH
$$
SMITH2 follow-up statements
521
WWUS53 KILX 250417
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1117 PM CDT SUN JUL 24 2016
ILC113-250430-
/O.CON.KILX.SV.W.0124.000000T0000Z-160725T0430Z/
MCLEAN-
1117 PM CDT SUN JUL 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWEST AND WEST CENTRAL MCLEAN COUNTY...
AT 1117 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STANFORD...OR
13 MILES WEST OF BLOOMINGTON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...NORMAL...DANVERS...STANFORD AND SHIRLEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 39 MILE MARKER 0 AND NEAR MILE MARKER 3.
INTERSTATE 55 BETWEEN MILE MARKERS 150 AND 164.
INTERSTATE 74 BETWEEN MILE MARKERS 122 AND 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4058 8900 4037 8903 4036 8926 4052 8927
4056 8912
TIME...MOT...LOC 0417Z 267DEG 23KT 4044 8923
HAIL...<.75IN
WIND...60MPH
$$
SMITH430
WWUS53 KILX 250428
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1128 PM CDT SUN JUL 24 2016
ILC113-250438-
/O.EXP.KILX.SV.W.0124.000000T0000Z-160725T0430Z/
MCLEAN-
1128 PM CDT SUN JUL 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCLEAN COUNTY
WILL EXPIRE AT 1130 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY
RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4058 8900 4037 8903 4036 8926 4052 8927
4056 8912
TIME...MOT...LOC 0427Z 314DEG 13KT 4044 8923
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 9:47 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 24, 9:47 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Lincoln IL 947 PM CDT SUN JUL 24 2016 .UPDATE... Issued at 942 PM CDT Sun Jul 24 2016 Cluster of storms over central Illinois continues to produce torrential rainfall, frequent cloud to ground lightning and wind gusts in the 50 to 55 mph range. One storm in Fulton county as an inbound velocity around 60 mph and was just warned on. Storms will slowly make their way east and southeast tonight as the cold front slips into the area with the concern shifting mainly over to a flash flood threat overnight. Updated zones out soon. && .SHORT TERM...(This evening through Monday) ISSUED AT 302 PM CDT Sun Jul 24 2016 Oppressive heat and humidity has returned to central and southeast IL this afternoon, similar conditions to what we had 3 days ago on Thursday July 21st. Mid afternoon temperatures were in the upper 80s and lower 90s, while tropical dewpoints were in the upper 70s and lower 80s. This was giving heat index readings of 105-115F, and highest in Peoria. Will continue the excessive heat warning across CWA through 7 pm cdt this evening. Lows overnight will range from around 70F over the IL river valley, to muggy mid 70s in southeast IL. Highs Monday to mostly be in the upper 80s, with southeast IL near 90F. Heat indices Monday afternoon to reach 98-103F in southeast IL from I-70 southeast. This is shy of 105F so will not extend the excessive heat warning beyond 7 pm today. Aside from the heat, a cool front extending from northeast WI and sw through southeast IA (nw of the Quad Cities) and nw MO is projected to track southeast across central IL after sunset tonight and through southeast IL during Monday. The latest forecast models are developing scattered convection ahead of this cool front late this afternoon and evening and shift this into southeast IL on Monday. SPC day1 outlook has marginal risk of severe storms north of I-70 tonight, with a slight risk of severe storms over northeast IL including eastern Marshall and northeast Woodford counties. SPC day2outlook has expanded the marginal risk of severe storms across southeast IL on Monday afternoon. Very unstable/bouyant airmass over central IL this afternoon with CAPES of 4-6k J/kg similar to Thu afternoon levels. As frontal boundary moves into IL river valley late today, should see convection expand and strengthen especially over northeast IL. .LONG TERM...(Monday night through Sunday) ISSUED AT 302 PM CDT Sun Jul 24 2016 Frontal boundary should be just south of the CWA Monday with convection still possible along and either side of the boundary. Will keep a slight chance and small chance of storms in the southeastern part of the CWA to cover this possibility. Beyond this any convection should be in southern IL for Tue and Tue night. Though chance pops will be south of the CWA, a slight chance is still warranted in southeast IL. High pressure should dominate the weather of the rest of the CWA with drier dewpoints and slightly cooler temps. By Wed, the front will begin to lift northward as the high pressure pushes off to the east. This will also allow the boundary to lift northward from the west and move into western Illinois. Southeast IL will see chance pops return for Wed. With the high pressure east of the area by Wed night, another short wave will drop into the area from the northwest with an associated low pressure area and frontal system. This will bring the return of chance pops to the area beginning Wed night. This shortwave trough will help to carve out a larger trough that will setup over the Grt Lks/midwest area, keeping the surface boundary near the CWA for the rest of the week and into the weekend. Therefore, a chance of precip will continue for the rest of the forecast period. There will likely be some periods of dry weather, long term models showing some differences and hard to forecast brief dry periods this far out. Expect adjustments/refinements in the forecast to occur as the week progresses. Temps will cool some as the front drops through the area tomorrow, but even cooler weather is expected for the latter part of the week as cyclonic flow sets up. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 600 PM CDT Sun Jul 24 2016 Main concern this forecast period will be coverage of TSRA this evening and their affect on cigs/vsbys at the TAF sites. Scattered TSRA were developing northwest of a PIA to BMI line as a cold front, still well to our northwest, edges slowly southeast. Coverage tonight looks to be scattered ahead of the cold front so will continue to handle with VCTS and then tempo with the best timing if it appears it is going to affect one of our TAF sites this evening. Any storm has the capability of producing wind gusts to 45kts along with torrential rainfall and MVFR to possibly brief IFR cigs as it moves through. Most of the storm threat should be south of our TAF sites by 04z, with the potential for a little MVFR fog by dawn Monday. Any fog should quickly burn off by 13z with the potential for a narrow band of low VFR/MVFR cigs around dawn. We are expecting any cigs to lift with mainly VFR conditions for the rest of the TAF period. Surface winds will be south to southwest this evening at 5 to 10 kts, and then shift into a northerly direction after FROPA in the 06z-10z time frame. Look for northerly winds at 10 kts or less on Monday. && .ILX Watches/Warnings/Advisories... NONE. && UPDATE...Smith SHORT TERM...07 LONG TERM...Auten AVIATION...Smith
Hazardous weather outlook, Jul 24, 3:13 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 313 PM CDT SUN JUL 24 2016 ILZ027>031-036>038-251100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 313 PM CDT SUN JUL 24 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING...AND THEN DIMINISH BEHIND THE FRONT DURING OVERNIGHT. A FEW THUNDERSTORMS COULD BECOME STRONG BETWEEN 5 AND 11 PM THIS EVENING WITH GUSTY WINDS OF 40 TO 50 MPH AND SMALL HAIL. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH WINDS OF 50 TO 60 MPH AND LARGE HAIL OVER EASTERN MARSHALL AND NORTHEAST PARTS OF WOODFORD AND MCLEAN COUNTIES. THUNDERSTORMS COULD ALSO PRODUCE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. HOT AND HUMID CONDITIONS WILL OCCUR THROUGH SUNSET...WITH PEAK HEAT INDICES OF 105 TO 115 DEGREES THROUGH 7 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY SOUTH OF PEORIA. THUNDERSTORMS ARE AGAIN POSSIBLE FROM WEDNESDAY NIGHT THROUGH SATURDAY. THE POTENTIAL FOR SEVERE WEATHER DURING THAT TIME APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 AND 11 PM THIS EVENING. ILZ040>057-061-251100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MASON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY- VERMILION- 313 PM CDT SUN JUL 24 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORM CHANCES WILL INCREASE THIS EVENING. THE THREAT OF SEVERE STORMS WILL BE MARGINAL FOR AREAS NORTH OF I-70. STRONG WINDS WILL BE THE PRIMARY HAZARD...WITH SMALL HAIL AND LOCALLY HEAVY RAINFALL POSSIBLE. HOT AND HUMID CONDITIONS WILL OCCUR THROUGH SUNSET WITH PEAK HEAT INDICES OF 104 TO 112 DEGREES THROUGH 7 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY. THUNDERSTORMS ARE AGAIN POSSIBLE FROM WEDNESDAY NIGHT THROUGH SATURDAY. THE THREAT OF SEVERE WEATHER IS LOW DURING THAT TIME BUT WINDS GUSTS TO 45 MPH WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ062-063-066>068-071>073-251100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 313 PM CDT SUN JUL 24 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. THE THREAT OF SEVERE STORMS WILL BE MARGINAL FOR AREAS NORTH OF I-70. STRONG WINDS WILL BE THE PRIMARY HAZARD WITH SMALL HAIL AND LOCALLY HEAVY RAINFALL POSSIBLE. HOT AND HUMID CONDITIONS WILL OCCUR THROUGH SUNSET WITH PEAK HEAT INDICES OF 104 TO 109 DEGREES THROUGH 7 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL OCCUR MONDAY AS A COLD FRONT MOVES THROUGH. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SOUTH OF I-70 ON MONDAY NIGHT AND TUESDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH SATURDAY. THERE IS A MARGINAL RISK OF SEVERE STORMS ON MONDAY OVER SOUTHEAST ILLINOIS. A FEW STRONG THUNDERSTORMS ARE POSSIBLE MONDAY WITH WINDS GUSTS OVER 45 MPH POSSIBLE ALONG WITH SMALL HAIL. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 07
In the hours before
Special weather statement, Jul 24, 8:55 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
855 PM CDT SUN JUL 24 2016
ILZ031-038-250300-
MCLEAN-WOODFORD-
855 PM CDT SUN JUL 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODFORD AND MCLEAN
COUNTIES UNTIL 1000 PM CDT...
AT 855 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DANVERS...OR 12 MILES SOUTH OF EUREKA...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...NORMAL...LE ROY...LEXINGTON...HUDSON...DANVERS...
COLFAX...DOWNS...GOODFIELD...STANFORD...CARLOCK...TOWANDA...
COOKSVILLE...PLEASANT HILL...CONGERVILLE...ARROWSMITH...KAPPA...
ELLSWORTH...LAKE BLOOMINGTON AND HOLDER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 39 BETWEEN MILE MARKERS 0 AND 10.
INTERSTATE 55 BETWEEN MILE MARKERS 154 AND 185.
INTERSTATE 74 BETWEEN MILE MARKERS 111 AND 147.
LAT...LON 4075 8858 4032 8860 4044 8926 4062 8927
4062 8931 4063 8931
TIME...MOT...LOC 0155Z 274DEG 23KT 4054 8922
SMITHSpecial weather statement, Jul 24, 8:57 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
857 PM CDT SUN JUL 24 2016
ILZ036-037-041-250245-
MASON-TAZEWELL-FULTON-
857 PM CDT SUN JUL 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MASON...EAST CENTRAL
FULTON AND SOUTHWESTERN TAZEWELL COUNTIES UNTIL 945 PM CDT...
AT 856 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANITO...OR 11 MILES SOUTHEAST OF CANTON...MOVING EAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PEKIN...CANTON...HAVANA...MANITO...SOUTH PEKIN...GREEN VALLEY...ST. DAVID...
DILLON...KINGSTON MINES...DUNFERMLINE...FOREST CITY...BRYANT...BANNER...
LIVERPOOL...TOPEKA...CHATAUQUA PARK...GOOFY RIDGE...LITTLE AMERICA AND
POWERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4054 9007 4056 8987 4051 8987 4055 8978
4056 8970 4055 8968 4058 8965 4057 8948
4028 8963 4031 9015
TIME...MOT...LOC 0156Z 266DEG 33KT 4044 8989
HJSSpecial weather statement, Jul 24, 9:13 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
913 PM CDT SUN JUL 24 2016
ILZ038-044>046-055-057-250315-
PIATT-EDGAR-CHAMPAIGN-DOUGLAS-VERMILION-MCLEAN-
913 PM CDT SUN JUL 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR PIATT...VERMILION...NORTHERN
EDGAR...CHAMPAIGN AND NORTHERN DOUGLAS COUNTIES UNTIL 1015 PM CDT...
AT 913 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR STOCKLAND TO NEAR SAYBROOK. MOVEMENT WAS
SOUTHEAST AT 55 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHAMPAIGN...DANVILLE...RANTOUL...MONTICELLO...TUSCOLA...URBANA...
SAVOY...MAHOMET...HOOPESTON...ST. JOSEPH...GEORGETOWN...TOLONO...
WESTVILLE...TILTON...VILLA GROVE...CATLIN...FISHER...BEMENT...
OAKWOOD AND PHILO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 57 BETWEEN MILE MARKERS 213 AND 257.
INTERSTATE 72 BETWEEN MILE MARKERS 161 AND 182.
INTERSTATE 74 BETWEEN MILE MARKERS 164 AND 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3981 8874 3984 8875 4029 8853 4040 8829
4040 8794 4049 8793 4049 8753 3981 8753
TIME...MOT...LOC 0213Z 321DEG 47KT 4068 8755 4038 8850
SMITHLocal storm report, Jul 24, 9:18 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
918 PM CDT SUN JUL 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN NORMAL 40.52N 89.00W
07/24/2016 M1.19 INCH MCLEAN IL MESONET
STILL RAINING
&&
JRPSpecial weather statement, Jul 24, 10:09 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1009 PM CDT SUN JUL 24 2016 ILZ042>044-051>054-250400- MOULTRIE-MACON-PIATT-DE WITT-SANGAMON-CHRISTIAN-LOGAN- 1009 PM CDT SUN JUL 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...EAST CENTRAL SANGAMON...WESTERN PIATT...NORTH CENTRAL MOULTRIE...MACON...NORTH CENTRAL CHRISTIAN AND DE WITT COUNTIES UNTIL 1100 PM CDT... AT 1008 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ILLIOPOLIS...OR 16 MILES WEST OF DECATUR...MOVING EAST AT 50 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DECATUR...CLINTON...MOUNT ZION...FORSYTH...MAROA...CERRO GORDO... HARRISTOWN...LONG CREEK...WARRENSBURG...ARGENTA...ILLIOPOLIS... OREANA...NIANTIC...MECHANICSBURG...WAPELLA...MOUNT AUBURN... DE LAND...WELDON...LATHAM AND KENNEY. THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 117 AND 163. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3974 8946 4024 8897 4019 8858 3974 8866 TIME...MOT...LOC 0308Z 270DEG 43KT 3989 8925 SMITH
Local storm report, Jul 24, 10:48 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1048 PM CDT SUN JUL 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM HEAVY RAIN LANE 40.13N 88.85W
07/24/2016 M1.60 INCH DE WITT IL MESONET
SINCE RAIN STARTED 20 MINUTES AGO.
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:21 PM CDT | Special Weather Statement | ILX | Woodford | 24 min |
| Jul 24, 7:29 PM CDT | Special Weather Statement | ILX | Woodford | 46 min |
| Jul 24, 8:55 PM CDT | Special Weather Statement | ILX | McLean | 65 min |
| Jul 24, 8:57 PM CDT | Special Weather Statement | ILX | Tazewell | 48 min |
| Jul 24, 9:13 PM CDT | Special Weather Statement | ILX | Champaign, Piatt, Vermilion | 62 min |
| Jul 24, 9:24 PM CDT | Flash Flood Warning | ILX | McLean | 3 hr |
| Jul 24, 9:43 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 32 min |
| Jul 24, 10:09 PM CDT | Special Weather Statement | ILX | DeWitt, Macon | 51 min |
| Jul 24, 10:17 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 28 min |
| Jul 24, 10:34 PM CDT | Flash Flood Warning | ILX | Fulton | 3 hr |
| Jul 24, 10:46 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Tazewell | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.